Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. shelliR

Posted by Lorraine on August 26, 2001, at 14:48:33

In reply to Re: Update Lorainne, Elizabeth, et. al. Lorraine, posted by shelliR on August 25, 2001, at 19:58:09

>
>
> > > Shelli: how do stimulants work with you? Are they effective at all? It doesn't sound like they are gauging your reaction to Wellbutrin.
> I don't know what you mean by "....they are gauging your reaction to Wellbutrin"

For me, Wellbutrin was very much like a stimulant. Just didn't sound like you were reacting positively--word loss and so forth--didn't sound energized.

> >
> > > > > I asked him again about buph and he feels that it is a "dirty" drug, that it has too many side effects and causes too many complications in combinations with other drugs. He's also not convinced there is no tolerance with buprenorphine.
> >
> > He likes to make his job easier, doesn't he?
> Well, the side effects would be mine, so I don't understand what you mean.

I meant that the complications in combinations with other drugs could probably be worked out if he cared to do it. And, the side effects were yours so you could determine whether they were bothersome or not. When I read what you wrote it just sounded like he was in essence saying "let's do this; it's easier". Shelli, I don't know your doctor so if a comment I make isn't useful just dismiss it and move on.


> > > Well, for pms, I use a natural progesterone suppository and it helps a lot with the physical symptoms.

So, you are ahead of the game on this one--you already know what it does.

> > > For me it doesn't touch my premenstrual depression, which I have had even when my depression was mostly under control.

That's too bad and increasing the dose has no effect either, I take it?

> > >A deficit of estrogen is what causes hot flashes (and my flushes, I guess) (at least that's why I have been reading).

This is my understanding as well.

> > >Because of the study that came out in the Archives of General Psychiatry in June of this year (which indicated that estradiol is an effective antidepressant treatment for perimenopausal women), I started estradiol. But I was really confused because my sister and cousin had the same type of invasive breast cancer so I stopped taking it.

All of these factors make it difficult to decide what to do--for me as well. My mom had breast cancer as well. Two articles were useful to me in trying to figure this all out: "The Good News about Natural Estrogen http://www.naturalhormones.com/goodnews.html and "Menopause: Hormones and Other Therapies Sorting Out the Options http://www.woodmed.com/MenopauseHormonesOther.htm I think I ended up thinking that perhaps I should be on bi-extrogen, which is composed of estriol (80%) and estradial (20%). The estriol is not supposed to be associated with breast cancer and may actually aid in preventing it. The osteoporosis benefits still apply, although I'm not sure about the cardiovascular. All of this information is still in a state of flux and more studies need to be done. But I suspect that this is where I end up. My doctor will determine the dosage of progresterone and estrogen and have a compounding pharmacy make it up. We will then tweek it until it is right, although I am not so optimistic about the tweeking process given the number of other variables (drug trials) going on simultaneously. I'll let you know what happens with me ultimately on this. The test results should be in soon.

[re Wellbutrin]
> > > I know I didn't have size effects with serzone, so it is something I can add.

You are speaking of weight gain < vbg >?

> > > It really depends on how severe my depression is what I am able to do. But transitions are really difficult for me, even when I am not depressed. Doing artistic work requires a transition , which takes effort, even when I am not depressed. Once the bridge is crossed, it is fine.

This is an interesting way of looking at it. I have found this too--that there is a transition to cross which is difficult. I used to use a hynosis type tape made specifically for this transition (I taped it myself) and it did help at the time I used it.


> > > I can only imagine because of my niece.
> Part of it was that she loved her life, but also part of it was that she didn't perceive of adults having fun and enjoying life like kids do (at least the kids she knows). And then I was amazed to read a piece in the Wash Post talking about how that lack of eagerness to grow up was becoming a common feeling that differed a lot from the previous generations. I don't remember what I thought about becoming an adult in the future, but I didn't perceive it as a bad thing, like my niece and the kids in the article did. My guess about it is that parents share more about their stresses with their children, so children don't have illusions about happily ever after. What do you think? I mean why do you think this is a more common feeling in kids today?

I think there is some truth to all of this and want to talk to her about it. I don't know why kids would feel this way, perhaps they are getting a taste of being an adult earlier because of the pressure we put on kids these days or perhaps they see the world as too fast and hard. I hadn't really thought of it before--except in the context of choosing schools for them and deciding not to put them in an AP mill school because childhood is important to protect from adult pressures until necessary.

> >
> > > Speaking of which: how to your kids relate to your depression. Do you talk about it, and especially, do they ask about it?

They know about it. We have discussed it specifically. They know when a med isn't working frequently. If my behavior is going to affect them, I tell them what is going on. They frequently comfort me if things are tough. We told them a couple of years ago when I got off Effexor and my behaviour (reclusive, hybernating) was clearly maladaptive and not something that I wanted role modeled for them.


> > I worry much more about my son, who is emotionally intense and more predisposed I think to mood problems.
> How is he doing now? He's been in therapy, right? But not on medications?

Right. The therapy has just been one appointment and I'm trying to set up a regular schedule for him. But his aggression and anger is so near the surface now, I'm wondering about meds. His therapist said that in boys aggressive behaviour frequently is the result of a lack of serontonin. I could try 5HTP with him. I'm wrestling with it.


[re Parnate:]My pessimism has to do with the tears behind my eyes I think. Break-through depression.
>
> But you have been on parnate such a short time.

Almost a month (can you believe that?)

> > >I would expect that the AD effect will definitely increase with time and dose.

Yes, and I increased my dose about two weeks ago.

> I think that first good reaction is often not continuous, and it might take a full four or five weeks for you to get the whole effect.

The headaches seem to have abated and if the rash goes away, then I'll continue with it for longer. The other side effect is just a lithargy in the afternoon--when my blood pressure seems to dip (93/56) so maybe salt tablet and water?


>
> BTW, I am just curious if you ever tried lamictal. (Because a MAOI and lamictal was my best combination ever).

I tried lamictal and found it made me very edgy and anxious. Still with a different drug, its impact my be different.


Hope the Wellbutrin kicks in positively and you are able to articulate it.

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010822/msgs/76472.html